Journal of Nonlinear Mathematical Physics

Volume 5, Issue 4, November 1998, Pages 438 - 461

Resonance Broadening Theory of Farley-Buneman Turbulence in the Auroral E-Region

Authors
A.M. HAMZA
Corresponding Author
A.M. HAMZA
Available Online 1 November 1998.
DOI
https://doi.org/10.2991/jnmp.1998.5.4.8How to use a DOI?
Abstract
The conventional theory of resonance broadening for a two-species plasma in a magnetic field is revised, and applied to an ionospheric turbulence case. The assumptions made in the conventional theory of resonance broadening have, in the past, led to replacing the frequency by + ik2 D in the resonant part of the linear dielectric function to obtain the nonlinear dielectric function. Where D is an anomalous diffusion coefficient due solely to wave scattering of the particle orbits. We show that in general these assumptions are not valid, and consequently the straightforward substitution of frequencies is not legitimate. We remedy these problems and derive expressions for the time-dependent components of the diffusion tensor. The improved resonance broadening theory is developed in the context of an ionospheric problem, namely that of the Farley-Buneman turbulence in the auroral E-region. A kinetic description of the electrons is used. A general expression for the nonlinear dielectric function is derived in the special case where no parallel electric field is present, and the differences with the conventional dispersion relation are discussed.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Nonlinear Mathematical Physics
Volume-Issue
5 - 4
Pages
438 - 461
Publication Date
1998/11
ISSN (Online)
1776-0852
ISSN (Print)
1402-9251
DOI
https://doi.org/10.2991/jnmp.1998.5.4.8How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - A.M. HAMZA
PY  - 1998
DA  - 1998/11
TI  - Resonance Broadening Theory of Farley-Buneman Turbulence in the Auroral E-Region
JO  - Journal of Nonlinear Mathematical Physics
SP  - 438
EP  - 461
VL  - 5
IS  - 4
SN  - 1776-0852
UR  - https://doi.org/10.2991/jnmp.1998.5.4.8
DO  - https://doi.org/10.2991/jnmp.1998.5.4.8
ID  - HAMZA1998
ER  -